# SDR CA060508011

- Difficulty date: April 18, 2006
- Submitted: June 22, 2006
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 3,412 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 7847507
- Condition: Cracked
- Location: Ws 49.25
- Part time: 3,599 hours
- Component: Wing Rib Struct
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COMPLETION OF INSPECTION REQUIRED SB 1161, A 3 IN LONG CRACK WAS OBSERVED IN THE RT WING RIB AT STN 49.25.  THE CRACK WAS LOCATED IN THE RIB BEND RADIUS UNDER THE MLG SIDE BRACE MOUNT (PN 95643-09).  A NEW RIB WAS INSTALLED.  BEFORE RE-INSTALLATION SHARP CORNERS ON SIDE BRACE MOUNT WERE POLISHED TO REDUCE THE POSSIBILITY OF CHAFING WITH THE RIB IN THIS AREA.
